Oregon, 2004High Wind in Oregon, April 19, 2004
April 19, 2004 · NWS MFR · 5 events in 2 counties and zones
A High Wind Warning was issued for the coastal headland of Oregon zones ORZ021/022 at 1445 PDT on 04/18 and expired at 1810 PDT on 04/19. The above observations verified the warning.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A High Wind Warning was issued for the coastal headland of Oregon zones ORZ021/022 at 1445 PDT on 04/18 and expired at 1810 PDT on 04/19. The above observations verified the warning. The warning was effective beginning at 0600 PDT on 04/19, but winds may have come up around 0300 PDT. Unfortunately observations were missing from 0400 to 0700 PDT, so this cannot be definitely determined.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Apr 19, 1:30 AM PST, 1 hour earlier.
Area forecast discussion, Apr 19, 1:30 AM PST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD, OR
230 AM PDT MON APR 19 2004
.DISCUSSION...
IMPRESSIVE 1-2 PUNCH FROM AN UPPER JET IN THE SHORT TERM. A 140 KT
300 MB JET DIVES INTO NORTHERN CALIFORNIA TODAY. OUR FORECAST AREA IS
IN THE LEFT EXIT REGION OF THIS JET THIS AFTERNOON AND EVENING. THEN
ANOTHER 120 KT 300 MB JET IS IN A SIMILAR POSITION ON TUESDAY.
COMBINATION OF JET AND OROGRAPHIC UPSLOPE WILL WARRANT A SNOW
ADVISORY FOR THE AFTERNOON AND EVENING ACROSS THE MOUNT SHASTA
REGION AND TRINITY ALPS ABOVE 5000 FEET. NOT AS MUCH MOISTURE BEHIND
THE SURFACE COLD FRONT ON TUESDAY SO EXPECT LESS SNOWFALL DESPITE
GOOD JET DYNAMICS IN PLACE.
AT THIS TIME...THE LOW IN THE NE PACIFIC IS DEEPENING RAPIDLY
WITH THE STRONG JET ON ITS SOUTHSIDE HEADING TOWARD OUR REGION. THE
PACIFIC SURFACE LOW DEEPENING WILL INCREASE THE PRESSURE GRADIENT
SO THE HIGH WIND WARNING IS WARRANTED FOR THE COASTAL STRIP TODAY.
AS THE UPPER FLOW VEERS DECENT UPSLOPE EXPECTED FOR THE CASCADES
TONIGHT SO EXPECT 2 TO 4 INCH AMOUNTS...AND THEN THE JET AND BETTER
UPSLOPE COMBINE ON TUESDAY FOR AN ADDITIONAL 3 TO 5 INCHES.
MOIST CYCLONIC ONSHORE FLOW TO CONTINUE INTO EARLY WEDNESDAY AS THE
DEEP UPPER LOW DROPS INTO THE GREAT BASIN AND WEAKENS. UPPER RIDGING
WILL FINALLY BEGIN TO BUILD LATE WEDNESDAY AND REMAIN THROUGH
THURSDAY FOR WARMING AND DRYING. A SHORT WAVE IS EXPECTED TO QUICKLY
PASS ACROSS THE PACIFIC NORTHWEST FRIDAY WITH MAINLY A DRY COLD
FRONT FOR OUR AREA. UPPER RIDGING BUILDS WITH DRYING FOR THE WEEKEND
RESULTING IN PLEASANT WEATHER.
.MFR...WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING...ORZ021/022 HEADLANDS AND EXPOSED
BEACHES 6 AM TO 6 PM.
GALE WARNING.
CA...SNOW ADVISORY CAZ080-082 NOON TO MIDNIGHT ABOVE 5000
FEET.
WIND ADVISORY CAZ081 NOON TO MIDNIGHT.
GALE WARNING.
&&
SANDLERHazardous weather outlook, Apr 18, 1:50 PM PST, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
250 PM PDT SUN APR 18 2004
CAZ080>085-ORZ023>031-PZZ350-353-356-370-373-376-191330-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
CENTRAL AND EASTERN LAKE COUNTY-CENTRAL DOUGLAS COUNTY-
CENTRAL SISKIYOU COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-KLAMATH BASIN-
MODOC COUNTY-NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
SOUTH CENTRAL OREGON CASCADES-SOUTH CENTRAL SISKIYOU COUNTY-
WESTERN SISKIYOU COUNTY-
250 PM PDT SUN APR 18 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
ORZ021-022-191330-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
544 AM PDT SUN APR 18 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
HIGH WIND WARNING FOR THE COASTAL HEADLANDS AND EXPOSED BEACHES
6AM TO 6PM MONDAY. SEE PDXNPWMFR FOR DETAILS. OTHERWISE NO HAZARDOUS
WEATHER IS EXPECTED.
GERIG
High Wind, South Central Oregon Coast
- When
- April 19, 2:30 AM PST to 3:30 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 41 kt (47 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
Cape Blanco recorded a sustained wind of 41 mph at 0300 PDT.
High Wind, South Central Oregon Coast
- When
- April 19, 8:00 AM PST to 3:00 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 43 kt (49 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
Cape Blanco recorded sustained winds exceeding 42 mph continuously during this time interval, except for a missing observation at 1100 PDT. Observations were also missing from 0400 to 0700 PDT, so the winds may have met warning criteria earlier.
High Wind, South Central Oregon Coast
- When
- April 19, 11:30 AM PST to 12:30 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 51 kt (59 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
This was the maximum sustained wind recorded at Cape Blanco.
High Wind, South Central Oregon Coast
- When
- April 19, 12:00 PM PST to 1:00 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 68 kt (78 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
This was the maximum gust recorded at Cape Blanco, both at 1200 and 1300 PDT. Cape Blanco exceeded warning gust criteria continuously from 0900 PDT to 1600 PDT, except for a missing observation at 1100 PDT.
High Wind, Curry County Coast
- When
- April 19, 12:00 PM PST
- Where
- Curry County Coast forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, April 19, 20041 death · 1 event
- Hail in Texas, April 19, 2004$200,000 · 1.75 in hail · 7 events
- Hail and Damaging Wind in Oklahoma, April 19 to 20, 2004$32,000 · 1 in hail · 9 events
- High Wind in Michigan, April 19, 20041 injured · 63 kt wind · 10 events
- Tornado and Hail in Texas, April 19, 2004F0 · 16 events
- Hail in Kansas, April 19 to 20, 20041.75 in hail · 13 events
- Damaging Winds in New York, April 19, 2004$10,000 · 70 kt wind · 12 events
- Hail and Damaging Winds in Oklahoma, April 19, 2004$12,000 · 2.75 in hail · 6 events
- Damaging Wind in New York, April 19, 2004$15,000 · 50 kt wind · 1 event
- Strong Wind in New York, April 19, 2004$9,000 · 9 events
- Strong Wind in Vermont, April 19, 2004$9,000 · 9 events
- Marine Thunderstorm Winds in Lake Erie, April 19, 20047 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389419, 5389420, 5389421, 5389431, 5389432.